Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 8, 2021, 5:31 PM EDT for Hillsborough County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 5:31 PM EDT (21:31 UTC)
- Expired
- Aug 8, 2021, 5:45 PM EDT
- In force
- 14 min
- Issued by
- NWS Tampa Bay, FL
- Hail
- 0.75 in
- Wind
- 40
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 31 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280
WWUS82 KTBW 082131
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
531 PM EDT Sun Aug 8 2021
FLZ251-082145-
Inland Hillsborough FL-
531 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of east central
Hillsborough County through 545 PM EDT...
At 531 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brandon. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Plant City, Brandon, Fish Hawk, Valrico, Dover, Lithia Springs State
Park and Bloomingdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2796 8230 2802 8219 2793 8210 2787 8217
2786 8225
TIME...MOT...LOC 2131Z 320DEG 3KT 2793 8221
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:33 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 8, 2:33 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 233 PM EDT Sun Aug 8 2021 .DISCUSSION... Ridging over the area today is giving us a neutral flow regime. This normally gives us inland showers and storms as the seabreeze collide and coastal areas tend to stay dry. The regime will change for the work week as the ridge started to push north. This is going to shift our flow to a more easterly direction. This will bring us showers and storms inland in the early afternoon before the storms push towards the west coast in the late afternoon and evening hours. This regime looks to stick in place for most of the work week. && .AVIATION... VFR conditions expected through the period. Ridging overhead will keep winds light with seabreeze coming into coastal sites in the late afternoon and evening hours. VCTS will be possible at most terminals starting in the late afternoon with coastal sites clearing out quicker than inland sites. && .MARINE... Pretty quiet weather expected over the next few days. winds will remain generally below 10 knots and will shift to the east tomorrow as the ridge pushes to the north. The main marine hazard will be showers and storms that should push off the coast every day during the late afternoon and evening hours. && .FIRE WEATHER... Plenty of tropical moisture over the area through the period with light winds. No fire weather concerns. && .Preliminary Point Temps/PoPs... TPA 79 93 78 93 / 20 60 40 50 FMY 76 93 77 94 / 40 50 30 60 GIF 76 92 76 92 / 40 60 20 60 SRQ 76 91 76 92 / 30 60 40 50 BKV 73 92 72 93 / 20 60 30 50 SPG 80 91 79 91 / 20 50 40 50 && Sea Breeze Thunderstorm Regime For Today: 1 Sea Breeze Thunderstorm Regime For Tomorrow: 1 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...27/Shiveley DECISION SUPPORT...05/Carlisle
In the hours before
Special weather statement, Aug 8, 5:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
531 PM EDT Sun Aug 8 2021
FLZ251-082145-
Inland Hillsborough FL-
531 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of east central
Hillsborough County through 545 PM EDT...
At 531 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brandon. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Plant City, Brandon, Fish Hawk, Valrico, Dover, Lithia Springs State
Park and Bloomingdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2796 8230 2802 8219 2793 8210 2787 8217
2786 8225
TIME...MOT...LOC 2131Z 320DEG 3KT 2793 8221
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:47 PM EDT | Special Weather Statement | TBW | Hillsborough | 28 min |
| Aug 8, 5:53 PM EDT | Special Weather Statement | TBW | Hardee | 52 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.